Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 72, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2010, 2:51 PM CDT for Moniteau County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 26, 2010, 6:55 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:28 PM CDT | FLASH FLOOD | 1 W Tipton, MO | SEVERAL REPORTS OF UP TO A FOOT OF FLOWING WATER CROSSING HWY 50 WEST OF TIPTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WGUS53 KLSX 261951
FFWLSX
MOC135-270200-
/O.NEW.KLSX.FF.W.0072.100726T1951Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES OVER 2 INCHES PER HOUR ARE INDICATED
BY RADAR AND TOTAL RAINFALL AMOUNTS OF 4 INCHES ARE POSSIBLE
THROUGH 4 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIFORNIA...TIPTON...CLARKSBURG...HIGH POINT...JAMESTOWN AND
MCGIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS LIKELY ALONG THE MOREAU CREEK AND MONITEAU
CREEK...AS WELL AS SMALLER STREAMS AND TRIBUTARIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3869 9284 3869 9262 3892 9250 3887 9248
3882 9242 3881 9239 3877 9241 3873 9240
3858 9244 3857 9246 3843 9249 3843 9261
3843 9263 3860 9284
$$
CVKING2 follow-up statements
111
WGUS73 KLSX 262334
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT MON JUL 26 2010
MOC135-270200-
/O.CON.KLSX.FF.W.0072.000000T0000Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-
634 PM CDT MON JUL 26 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONITEAU COUNTY UNTIL
900 PM CDT...
AT 629 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE EARLIER
FLOODING NEAR TIPTON HAD RECEDED AND THERE WAS NO KNOWN ROAD
CLOSURES AT THIS TIME. ADDITIONAL THUNDERSTORMS THAT COULD PRODUCE
VERY HEAVY RAINFALL MAY STILL DEVELOP EARLY THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM EARLIER STORMS MAY STILL BE CAUSING FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...
AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3869 9284 3869 9262 3892 9250 3887 9248
3882 9242 3881 9239 3877 9241 3873 9240
3858 9244 3857 9246 3843 9249 3843 9261
3843 9263 3860 9284
$$
BRITT744
WGUS73 KLSX 262355
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT MON JUL 26 2010
MOC135-270011-
/O.CAN.KLSX.FF.W.0072.000000T0000Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-
655 PM CDT MON JUL 26 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONITEAU COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3869 9284 3869 9262 3892 9250 3887 9248
3882 9242 3881 9239 3877 9241 3873 9240
3858 9244 3857 9246 3843 9249 3843 9261
3843 9263 3860 9284
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:30 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 11:30 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT MON JUL 26 2010 .UPDATE... /1103 AM CDT MON JUL 26 2010/ 12Z UPPER AIR ANALYSIS DEPICTS VERY MOIST/TROPICAL AIRMASS SLOWLY ADVECTING BACK INTO THE MIDWEST. THIS PLUME OF MOISTURE CAN EASILY BE IDENTIFIED ON WATER VAPOR IMAGERY BEING ADVECTED TO THE NORTHEAST BETWEEN THE UPPER LOW ACROSS TEXAS AND THE BERMUDA HIGH ACROSS THE SOUTHEASTERN CONUS. NOTHING REMAINS OF TROPICAL DEPRESSION BONNIE. LOOKING AT LATEST SPC MESOANALYSIS...RUC...AND HRRR IT APPEARS BEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS WHERE LITTLE CIN IS LEFT AND CAPES OF AROUND 3000 J/KG EXIST. FURTHER EAST THE INFLUENCE OF THE SURFACE RIDGE WILL KEEP CONVECTION AT BAY...WITH CAPES LESS THAN 1000 J/KG. I DON'T EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT WOULDN'T BE SURPRISED IF WE SEE A FEW WET MICROBURSTS WITH SUCH A TROPICAL SOUNDING. IN FACT...WITH PRECIPITABLE WATER VALUES APPROACHING TWO INCHES AGAIN AND EXPECTED SLOW STORM MOTION THIS AFTERNOON...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THIS WILL BE ESPECIALLY TRUE IF THIS OCCURS OVER ANY URBAN BASINS...SUCH AS COLUMBIA. CVKING && .DISCUSSION... /304 AM CDT MON JUL 26 2010/ MAIN FORECAST ISSUE TO DEAL WITH IN THE SHORT TERM IS PCPN CHANCES TODAY AND AGAIN ON TUESDAY...DUE TO FRONTAL BOUNDARY LIFTING BACK NORTH ACROSS REGION AND REMNANTS OF T.S. BONNIE THAT WILL BE INTERACTING WITH THIS BOUNDARY. FOR TODAY...WILL START OFF DRY ACROSS MOST OF THE REGION...SO BACKED OFF ON POPS EXCEPT FOR FAR SOUTHERN 8 COUNTIES WHERE CONVECTION SHOULD BEGIN TO FIRE UP JUST NORTH OF FRONTAL BOUNDARY...THEN INCREASED POPS FOR THE AFTERNOON HOURS AS BOUNDARY SLOWLY LIFTS TO THE NORTH. DEPENDING ON CLOUDS AND PCPN...TEMPS WILL BE SIMILAR TO YESTERDAY WITH HIGHS IN THE MID TO UPPER 80S. FEEL THAT MOST OF THIS ACTIVITY WILL BE DIURNALLY DRIVEN...SO POPS TO DROP OFF AFTER SUNSET...THEN SEE DRY CONDITIONS AFTER 06Z TONIGHT. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. BY TUESDAY...FRONTAL BOUNDARY WILL CONTINUE TO TRACK NORTHWARD ACROSS THE AREA WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS. FEEL THAT ONCE AGAIN ACTIVITY WILL BE DIURNALLY DRIVEN...SO PCPN TO TAPER OFF TOWARDS SUNSET. THEN ON WEDNESDAY...HEAT AND HUMIDITY TO BE BACK IN FULL FORCE WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDICES IN THE 100 TO 105 RANGE DURING THE AFTERNOON HOURS. COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE WARM SECTOR...BUT COVERAGE WILL BE SPOTTY. OTHERWISE...THE NEXT WEATHER SYSTEM WILL BEGIN TO SINK TO THE SOUTH INTO THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY...WITH CHANCES OF SHOWERS AND THUNDERSTORMS. SO...NO MAJOR CHANGES TO THE EXTENDED AT THIS TIME. BYRD && .AVIATION... /1127 AM CDT MON JUL 26 2010/ VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MISSOURI THIS AFTERNOON AND DIMINISH THIS EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS COULD AFFECT KCOU. SOUTHEAST WIND TO GRADUALLY BECOME SOUTHERLY DURING THE TAF PERIOD. SPECIFICS FOR KSTL...APPEARS BEST CHANCES OF CONVECTION WILL REMAIN WEST OF THE TERMINAL THIS AFTERNOON. WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND UPDATE FORECAST. OTHERWISE...SCT- BKN DIURNAL CUMULUS EXPECTED WITH A SOUTHEAST WIND BECOMING SOUTH BY TUESDAY MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 26, 9:36 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 936 AM CDT MON JUL 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 936 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN MISSOURI. SOME OF THE THUNDERSTORMS COULD BE STRONG AND CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. LOCALLY HEAVY RAINFALL AND FLASH FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THESE THUNDERSTORMS AND AVAILABLE MOISTURE IN THE ATMOSPHERE. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE THIS EVENING. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...WITH THE GREATEST PROBABILITY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. HEAT INDEX VALUES AROUND 100 DEGREES ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AFTERNOON. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 26, 1:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD WESTPHALIA 38.44N 92.00W
07/26/2010 OSAGE MO LAW ENFORCEMENT
MISSOURI TROOP F REPORTS 2 FEET OF WATER COVERING PART
OF HIGHWAY 63
&&
FGLASSSpecial weather statement, Jul 26, 2:31 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 231 PM CDT MON JUL 26 2010 MOZ041-047-262045- BOONE MO-MONITEAU MO- 231 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE AND NORTHEASTERN MONITEAU COUNTIES UNTIL 345 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF JAMESTOWN...OR 11 MILES SOUTHEAST OF BOONVILLE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LUPUS AROUND 250 PM CDT. MCBAINE AROUND 255 PM CDT. EASLEY AROUND 305 PM CDT. COLUMBIA AROUND 325 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:31 PM CDT | Flash Flood Warning | LSX | Cole, Osage | 5 hr |
| Jul 26, 5:01 PM CDT | Flash Flood Warning | LSX | Shelby | 3 hr |
| Jul 26, 6:07 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.